Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
179 Doctors are Online

Having some crawling sensation on body especially on legs. Cause?

DOCTOR OF THE MONTH - Nov 2013
Nov 2013
User rating for this question
Very Good
Answered by

Neurologist
Practicing since : 1994
Answered : 5456 Questions
Question
Iam having some crawling sensation on my body esp legs
Posted Wed, 16 Oct 2013 in Brain and Spine
 
 
Answered by Dr. Sudhir Kumar 5 minutes later
Brief Answer:
Symptoms suggest involvement of nerves in skin

Detailed Answer:
Hi,

Thank you for posting your query.

These symptoms are suggestive of minor involvement of nerves in the skin called as sensory nerves. These symptoms are classified as paresthesias, more specifically parasitosis.

Underlying causes could be thyroid problems, and medication side effects.

Pregabalin capsules would provide symptomatic relief.

Best wishes,
Dr Sudhir Kumar MD DM (Neurology) XXXXXXX Consultant Neurologist
Apollo Hospitals, Hyderabad
Above answer was peer-reviewed by
 
Follow-up: Having some crawling sensation on body especially on legs. Cause? 6 minutes later
Thanks, I doubt if this is a bed bug issue. But I have never seen a bed bug for the past 3 months. Still I ocassionaly have this crawling sensation when I wear a jeans and sometimes when iam sleeping with a blanket on.I almost stopped wearing jeans and iam mostly wearing shorts to avoid this crawling sensation on my legs. Also i feel this when I wear some of my t shirts. Could it be due to bed bugs or some other bugs? I personally couldn't see bed bugs.
 
 
Answered by Dr. Sudhir Kumar 3 minutes later
Brief Answer:
Unlikely to be due to bed bugs

Detailed Answer:
Thank you for getting back.

I do not think these are related to bed bugs. As I mentioned earlier, these are due to involvement of small nerves in the skin over legs, which gives a sensation, as if an nise t is crawling, but in reality there is no insect or bug. This phenomena is called as parasitosis.

Best wishes,
Dr Sudhir Kumar MD DM
Above answer was peer-reviewed by
 
Follow-up: Having some crawling sensation on body especially on legs. Cause? 7 minutes later
Thanks a lot for your reply. I appreciate it.

You have suggested me to use Pregabalin capsules. Could you please tell me its dosage,as in how much mg and how frequently I should be using it and for how many days.
 
 
Answered by Dr. Sudhir Kumar 5 minutes later
Brief Answer:
The usual starting dose is 75 mg

Detailed Answer:
Thank you for getting back.

I usually start pregabalin at a dose of 75 mg once daily taken at night after dinner. Depending on the response, I may increase it to 150-300 mg Per day in two divided doses.

I give it for 10-15 days and then ask my patients to come for a review.

Best wishes,
Dr Sudhir Kumar MD DM (Neurology)
Above answer was peer-reviewed by
 
Follow-up: Having some crawling sensation on body especially on legs. Cause? 5 minutes later
Thanks a lot for your response.
 
 
Answered by Dr. Sudhir Kumar 1 minute later
Brief Answer:
Thank you

Detailed Answer:
Thank you and best wishes.

Dr Sudhir Kumar MD DM
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor